Source: J. Appl. Probab.
Volume 48, Number 4
In this paper we provide some sufficient conditions to stochastically compare
linear combinations of independent random variables. The main results extend
those given in Proschan (1965), Ma (1998), Zhao et al. (2011), and Yu
(2011). In particular, we propose a new sufficient condition to compare the
peakedness of linear combinations of independent random variables which may
have heavy-tailed properties.
Full-text: Access denied (no subscription
We're sorry, but we are unable to provide
you with the full text of this article because we are not able to identify
you as a subscriber.
If you have a personal subscription to
this journal, then please login. If you are already logged in, then you
may need to update your profile to register your subscription. Read more about accessing full-text
An, M. Y. (1998). Logconcavity versus logconvexity: a complete characterization. J. Econom. Theory 80, 350–369.
Bagnoli, M. and Bergstrom, T. (2005). Log-concave probability and its applications. Econom. Theory 26, 445–469.
Birnbaum, Z. W. (1948). On random variables with comparable peakedness. Ann. Math. Statist. 19, 76–81.
Mathematical Reviews (MathSciNet): MR24099
Dharmadhikari, S. and Joag-Dev, K. (1988). Unimodality, Convexity, and Applications. Academic Press, Boston, MA.
Mathematical Reviews (MathSciNet): MR954608
Hu, T., Nanda, A. K., Xie, H. and Zhu, Z. (2004). Properties of some stochastic orders: A unified study. Naval Res. Logistics 51, 193–216.
Ibragimov, I. A. (1956). On the composition of unimodal distributions. Theory Prob. Appl. 1, 255–280.
Mathematical Reviews (MathSciNet): MR87249
Ibragimov, R. (2007). Efficiency of linear estimators under heavy-tailedness: convolutions of $\alpha$-symmetric distributions. Econometric Theory 23, 501–517.
Jensen, D. R. (1997). Peakedness of linear forms in ensembles and mixtures. Statist. Prob. Lett. 35, 277–282.
Ma, C. (1998). On peakedness of distributions of convex combinations. J. Statist. Planning Infer. 70, 51–56.
Marshall, A. W., Olkin, I. and Arnold, B. C. (2011). Inequalities: Theory of Majorization and Its Applications, 2nd edn. Springer, New York.
Pan, X., Xu, M. and Hu, T. (2011). Some inequalities of linear combinations of independent random variables: II. Tech. Rep., University of Science and Technology of China.
Proschan, F. (1965). Peakedness of distributions of convex combinations. Ann. Math. Statist. 36, 1703–1706.
Mathematical Reviews (MathSciNet): MR187269
Purkayastha, S. (1998). Simple proofs of two results on convolutions of unimodal distributions. Statist. Prob. Lett. 39, 97–100.
Shaked, M. and Shanthikumar, J. G. (2007). Stochastic Orders. Springer, New York.
Tong, Y. L. (1994). Some recent developments on majorization inequalities in probability and statistics. Linear Algebra Appl. 199, 69–90.
Wintner, A. (1938). Asymptotic Distributions and Infinite Convolutions. Edwards Brothers, Ann Arbor, MI.
Yu, Y. (2011). Some stochastic inequalities for weighted sums. To appear in Bernoulli.
Zhao, P., Chan, P. S. and Ng, H. K. T. (2011). Peakedness for weighted sums of symmetric random variables. J. Statist. Planning Infer. 141, 1737–1743.